MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS
Model Number RFX058-125-08
Medical Device Problem Codes Patient-Device Incompatibility (2682); Difficult to Advance (2920); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the navien catheter encountered difficult navigation and was found having the coating missing from the tip.  the patient was undergoing dense mesh stent implantation for treatment of an aneurysm.The accessed vessel was the femoral artery with a diameter of 5.6 mm.It was noted the patient's vessel tortuosity was moderate.It was reported that when using a dense mesh stent to treat aneurysms, it was difficult to push the intermediate catheter to go upper.After several attempts, it was still difficult to go upper.Removed the intermediate catheter and found that the coating on the tip was missing.Replaced it with another intermediate catheter and the operation went smoothly.The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The catheter had not been inspected to see if the coating was present prior to use.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that there was a coating deficiency at the tip end.
 
Additional Manufacturer Narrative
H3: product analysis of rfx058-125-08, lotno:b656622 as found condition: the navien intracranial support catheter was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.Visual inspection/damage location details: no flash or hub mold were found within the hub.No damages or irregularities were found with the navien hub or catheter body.The distal tip and marker band was found slightly crushed.Testing/analysis: the navien useable length was measured to be ~125.1cm which is within specification.The outer diameter of the navien was measured to be 0.066¿ which is within specification (specification: 0.070¿ max).The coating appears to be present on the catheter.The catheter was hydrated, and the coating appears intact throughout the entire length of the coating.Conclusion: the customer¿s report of ¿difficulty navigation¿ could not be confirmed through device analysis.Possible causes for difficulty navigation are incompatible devices, patient vessel tortuosity, damage to guidewire, lack of continuous flush, or damage to catheter.The distal navien tip and marker band were found slightly crushed, which could contribute towards the difficulty navigation.However, it is also possible the crushed tip could have been caused due to advancing against the reported resistance.The likely cause could not be determined.The customer report of ¿coating removal during use¿ could not be confirmed.The entire coating length was found to still be present.As the unknown guidewire or any other ancillary devices used were not confirmed, any contribution of those devices towards the difficulty navigation could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SUPPORT GUIDECATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19463105
Report Number2029214-2024-01033
Device Sequence Number20826339
Product Code DQY
UDI-Device Identifier00847536017849
UDI-Public00847536017849
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2025
Device Model NumberRFX058-125-08
Device Catalogue NumberRFX058-125-08
Device Lot NumberB656622
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer07/10/2024
07/11/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date07/10/2024
08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale